EconPapers    
Economics at your fingertips  
 

Producer Surplus and Risk

Rulon D. Pope and Jean-Paul Chavas ()

The Quarterly Journal of Economics, 1985, vol. 100, issue Supplement, 853-869

Abstract: This paper examines the welfare economics of producer behavior under risk aversion. Hicksian, Marshallian, and money equivalent measures are explored. It is found that under decreasing absolute risk aversion, compensating variation is less than the ordinary Marshallian surplus, which is less than the money equivalent measure. Under constant absolute risk aversion all measures coincide. Finally, bounds on compensating and equivalent variations using ordinary producer surplus in a manner analogous to Willige approach in consumer theory under certainty are studied. Similar results hold, mutatis mutandis, for input demands.

Date: 1985
References: Add references at CitEc
Citations: View citations in EconPapers (16)

Downloads: (external link)
http://hdl.handle.net/10.1093/qje/100.Supplement.853 (application/pdf)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:qjecon:v:100:y:1985:i:supplement:p:853-869.

Ordering information: This journal article can be ordered from
https://academic.oup.com/journals

Access Statistics for this article

The Quarterly Journal of Economics is currently edited by Robert J. Barro, Lawrence F. Katz, Nathan Nunn, Andrei Shleifer and Stefanie Stantcheva

More articles in The Quarterly Journal of Economics from President and Fellows of Harvard College
Bibliographic data for series maintained by Oxford University Press ().

 
Page updated 2025-03-19
Handle: RePEc:oup:qjecon:v:100:y:1985:i:supplement:p:853-869.